MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM513.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4-a6:unk.H6: work order seach: no similar complaints within associated lots were found.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm vticm513.2 implantable collamer lens of -4.0/1.0/133 (sphere/cylinder/axis) was implanted into the patient's right eye (od) on (b)(6) 2023.On (b)(6) 2023, the lens was exchanged for a shorter length lens due to excessive vault and significant reduction of irido-corneal angles.The problem was resolved.Cause of the event was a reported as the device.Status of the eye is reported as normal without signs and symptoms.
 
Additional Manufacturer Narrative
Corrected data: b5- the reporter indicated the surgeon implanted a 13.2mm vticm5_13.2 implantable collamer lens of diopter -4.0/+1.0/133 (sphere/cylinder/axis) into the patient's right eye (od) on (b)(6) 2023.The patient experienced an excessive vault, significant reduction of irido-corneal angles, and glare/haloes.On (b)(6) 2023 the lens was exchanged with the same model and power, shorter length and the problem was resolved.The status of the eye: "normal, without signs and symptoms".The reporter indicated the cause of the event was the device.H6- health effect - clinical code (e): "2227" should be added.H6- medical device problem code (a): "2993" should be added.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr. suite:210
monrovia, CA 91016
6263037902
MDR Report Key18723041
Report Number2023826-2024-00640
Device Sequence Number6310646
Product Code QCB
UDI-Device Identifier00840311311064
UDI-Public00840311311064
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberVTICM513.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer04/05/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date04/05/2024
Date Device Manufactured07/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale